Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 214, NWS Memphis, TN

September 24, 2000Clay County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Sep 24, 2000, 1:10 AM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 24, 2000, 1:10 AM CDT (06:10 UTC)
Expired
Sep 24, 2000, 1:45 AM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Clay County, AR, Dunklin County, MO

What was reported inside it

TimeReportWhereRemark
Sep 24, 1:30 AM CDTThunderstorm WindPiggott, ARA tree was blown down on top of a house. A few power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 240613 COR
SVRMEM
ARC021-MOC069-240645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED FOR CALL TO ACTION STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN 
112 AM CDT SUN SEP 24 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 145 AM CDT

* AT 106 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  POLLARD...MOVING EAST AT 45 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 145 AM CDT INCLUDE...
  GREENWAY...PIGGOTT...
  NIMMONS...CAMPBELL...
  HOLCOMB...
  CLARKTON...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 9:48 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 23, 9:48 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SAT SEP 23 2000

QUIET ACRS CWFA THIS EVENING. SFC WAVE IN NW AR/SW MO WITH COLD
FRONT EXTENDING SW ACRS WRN OK. AREA OF TSTMS THAT DEVELOPED ALONG
FRONT IS MOVING SLOWLY E. IR SAT AND RADAR INDICATES THAT THE MCS
IS SLOWLY WEAKENING. WL MONITOR FOR POSSIBLE UPDATE. FORECAST LOOKS
GOOD ATTM.

.MEM...NONE.
SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:36 AM CDTSevere Thunderstorm WarningMEGPemiscot19 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.